MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS KIT: 2-L 15 FR X 23 CM; CATHETER, HEMODIALYSIS, IMPLA

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS KIT: 2-L 15 FR X 23 CM; CATHETER, HEMODIALYSIS, IMPLA
Catalog Number CS-15282-VSP
Medical Device Problem Codes Mechanical Problem (1384); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "on (b)(6) 2024 an attempt was made to place a catheter, but the sheath tore during insertion.Reason broken: sheath for puncturing: the distal end (the valve) has a defect in the wing and is open but does not close back as it should".The device was removed and replaced.The patient's current condition is reported as "fine".
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one, safe d-pro peel-away sheath and the product lidstock for analysis.The dilator component was not within the sheath and was not returned.Signs of use were observed in the form of biological material on the device.Visual analysis revealed the sheath valve had separated within the sheath valve body and was loose within the device.The peel-away tabs were intact, and no defects were observed on the sheath valve nor body.The manufacturing facility was previously contacted regarding complaints of this nature.The site stated that a similar defect has been observed where the valve was damaged in this manner.The damage identified has been determined to be a supplier related issue.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "do not use excessive force when introducing guidewire or tissue dilator as this can lead to vessel perforation, bleeding , or component damage." the report of a damaged smart seal sheath valve was confirmed through examination of the returned sample.Visual analysis revealed that one half of the sheath valve had separated from the hub and was loose from the device.Further microscopic examination revealed visual evidence of adhesive on the internal sheath tab where the valve became separated.No visual evidence of adhesive was identified on the back of the separated sheath valve half.No additional visual defects were observed on the sheath valve or tab.The manufacturing facility was previously contacted regarding complaints of this nature.The site stated that a similar defect has been observed where the valve was damaged in this manner.The root cause is supplier related since the device is a purchased component.Therefore, the damage identified has been determined to be a supplier related issue.A non-conformance was initiated to further investigate this issue.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW HEMODIALYSIS KIT: 2-L 15 FR X 23 CM
Common Device Name
CATHETER, HEMODIALYSIS, IMPLA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20696372
Report Number9680794-2024-01107
Device Sequence Number6583681
Product Code MSD
UDI-Device Identifier00801902096388
UDI-Public(01)00801902096388(11)240301(17)270228(10)33F24B0010(21)
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K111117
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCS-15282-VSP
Device Lot Number33F24B0010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2024
Supplement Date Received by Manufacturer11/20/2024
Initial Report FDA Received Date11/15/2024
Supplement Report FDA Received Date11/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient Age71 YR
Patient SexUnknown